I was diagnosed several years ago with hypothyroidism and have been on armour thyroid since then. Recently one of my doctors backed down my dosage and I soon began experiencing all sorts of problems: hair loss (in large amounts), some weight gain, moodiness, depression, etc. I decided I couldn't make it to my appointment to do blood work to see if my dosage needed to be readjusted and have since gone back on my old dosage, it has only been a few days, but I haven't seen a change in the symptoms. When should I go back to "normal"? Also, I have very sensitive and swollen lymph nodes under my left arm. Is this related to my thyroid? I have a tendency to want to say yes, only b/c the last time I experienced this in a prolonged manner it was before my diagnosis. It was the worse about 9 years ago, my lymph nodes were very swollen and sensitive under both arms, so my general practitioner sent me to an endocrinologist, but by the time I had my appt there was no swelling. My thyroid disorder continued to go undiagnosed, until a few years later. The swelling & sensitivity only occurs under my arms and it has come and gone over the years, seemingly on a random basis...I now wonder if there was actually a correlation to the times my meds were being adjusted. Could this be my hypothyroidism or is it something else? Do I go to my internal med doctor(my pcp), to my ob (since she changed my meds last month, after my 6 wk post partum check up/blood work), or to an endocrinologist?
Not to sound "cad" but go to anyone that will help. I find that in my realm of doctors no one puts swollen nodes together with thyroid disorders and I just posted this morning about my nodes on my right side of neck are huge!
I am a huge supporter of your thought that these two thing go hand in hand together. But we are of the minority when it comes to professional opinions from doctors.
just to let you both know that depsite the docs opinion of the gland swelling not being part of thyroid issues I too have them! its all on right side (neck and under arm) which is same side that my thyroid is swollen. Doc has no explanation well so far anyhow despite positive ana and antibody smooth muscle antibody positve too! So I too wonderif this is all just part of the hypo?
I myself the same thing have swollen lymph nodes, but doctors say it's not my thyroid, I've been borderline hypothyroid for years but because blood work falls under normal no treatment was given. After being persistent with swollen glands...doctors did further testing and just last week they did an ultrasound on my neck and my thyroid indeed is swollen. Now they think I have a thyroid issue after 2 years of me telling them I think I have a thyroid problem but until recently they are now paying attention.
THANKs jamev for the low down on taking and lowering Armour dosage. I hoping to try somethings similar here in Aust, but planning on starting on the lowest possible dose. I have been getting worse and worse the last few years esp my mind and memory and my friend had to be the one to remind me to do something about it. Like you Mari, all the doctors just go by TSH and don't even get you to fast for the blood test. They have ignored my growing number of symptoms (now about 15). Thru a great deal of internet searching I FINALLY found a doctor that has looked beyond the text book (because she had the same problem herself!) But I'm feeling REALLY terrible now esp around period and menstruation, I am seeing her soon and HOPING for HELP!
I know it's been a while since you were on here but I agree. Doctors don't seem to notice that thyroid meds and swollen lymph nodes go hand in hand. I had a battery of tests after having hashimotos for 30yrs because I was thought to have lymphoma. When they lowered my dose the symptoms went away. My swelling was so bad I could barely take off my shirt. Now four years later I have swelling under my left arm. My thyroid test are showing I am very high and need more medicine coinsidently.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.